MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number ZNGRS180HS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A zinger guidewire was intended to be used during a procedure.The device was placed in the coronary sinus (cs).No damage noted to packaging.No issues removing the device from the packaging as per ifu.Device was inspected and prepped as per ifu.The wire tip was not formed by the physician.Excessive force was not used during delivery.It is reported that damage was noted to the device after removal from the patient.Resistance was experienced during removal.The wire had been placed beside the 4798-88 cm attain stability quad and both were in a 6250vi-eh attain command.During removal of the wire, the outer wrapping of the wire was damaged.No part of the wire was left in the patient.It is indicated that the physician pulled the wire forcefully and this is what may have damaged the device.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: as received, the wire is severely unraveled and exhibiting broken coils and broken core wire.The core wire broke 27cm from the proximal joint, a piece of the remaining broken core wire remained attached to the first joint measuring approximately 7mm.Although the distal joint is kinked and severely bent, the first joint and the tip ball remained as a unit.No missing pieces of the wire whole length of the wire were detected.Wire whole length measured approximately 183cm per specification 182 ± 3 cm.Wire outer diameter measured.0135¿ per specification 0.0135¿ maximum along uncoated core wire.Closer visual inspection detected severe bending at the core wire break.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8365919
Report Number1220452-2019-00016
Device Sequence Number16549197
Product Code DQX
UDI-Device Identifier00643169452572
UDI-Public00643169452572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue NumberZNGRS180HS
Device Lot NumberG18A04308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight80